ReviewBMC nephrology2025
Abemaciclib-associated acute interstitial nephritis successfully treated with glucocorticoids: a case report and literature review.
Review in BMC nephrology, 2025. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
0 citing papers in PubMed.
No citing paper in PubMed yet.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
7 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
backgroundDrug-induced acute interstitial nephritis (DI-AIN) is the most common type of AIN. DI-AIN occurs when medications trigger a T cell-mediated immune response that promotes tubulitis and interstitial inflammation with eosinophils, often resulting in acute kidney injury (AKI) with nephromegaly. Recently, prolonged use of cyclin-dependent kinase (CDK) 4/6 inhibitors, as oral molecular-targeted drugs for breast cancer, was identified as a cause of AKI, including AIN and acute tubular necrosis (ATN). To date, there have been no reported cases of AIN associated with the use of abemaciclib, a CDK4/6 inhibitor. CASE PRESENTATION: A 66-year-old Japanese woman presented with persistent diarrhea and nausea shortly after the initiation of abemaciclib for breast cancer and was subsequently referred to our hospital with severe renal dysfunction (blood urea nitrogen, 128.7 mg/dL; creatinine, 15.16 mg/dL). Based on her elevated renal tubular damage markers and bilateral renal enlargement, acute renal failure was suspected. A renal biopsy revealed interstitial infiltration of mononuclear cells and eosinophils, along with tubulitis and epithelial cell damage within the renal tubules, suggesting AIN caused by abemaciclib. The renal function improved with glucocorticoid therapy following fluid replacement for pre-renal AKI, and the serum creatinine decreased to approximately 2 mg/dL within 2 months.
conclusionsWe report a case of biopsy-proven AIN that developed shortly after the initiation of abemaciclib, leading to severe renal dysfunction with nephromegaly. While prolonged use of CDK4/6 inhibitors can cause both AIN and ATN, AIN can also occur after short-term use, highlighting the importance of a renal biopsy to determine the need for glucocorticoid therapy. CLINICAL TRIAL NUMBER: Not applicable.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.